Jump to content

100001abc: Withdrawal or relapse


100001abc

Recommended Posts

Hi guys, im 20 years old and was on citolpram for almost 2 years (20 mg)

about 3 weeks ago i stopped cold turkey. i was getting brain zaps for about a week but none of my symptoms were that bad

only in the last couple of days i havent been able to get to sleep much, ive been in a terrible mood, incredibly angry, almost raging inside, and now im very emotional and feel numb and just terrible in general. and constantly ruminating 

im not sure weather im having a relapse of depression or if im going through withdrawal 

im not keen on starting anti depressants again but the symptoms might be too unbearable

can anyone shed any light on this 

 

 

Link to comment
  • ChessieCat changed the title to 100001abc: Withdrawal or relapse
  • Moderator Emeritus

Hi abc and welcome to SA,

 

What you are experiencing are withdrawal symptoms from stopping your drug too quickly.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

The only known way to relieve withdrawal symptoms is to reinstate a smaller dose (than you were taking 3 weeks ago) of the same drug you were taking.  After stabilising, which might to several months, you could then taper.  SA's recommended tapering protocol is no more than 10% of the current dose followed by a hold of at least 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because the brain becomes physiologically dependent on the drug.  Not physically like caffeine or nicotine.  What is Withdrawal Syndrome?   Why taper by 10% of my dosage?

 

Please do not start taking 20mg as it may be too much after being off for 3 weeks.  It is better to try a small amount and increase by small amounts than to take too high a dose.

 

Please carefully read Post #1 of this topic and let us know if you would like to reinstate.  About reinstating and stabilizing to reduce withdrawal symptoms

 

I had a similar experience when I reduced my dose of Pristiq from 100mg to 50mg.  I suffered extreme cog fog for 3 weeks and go to the point where I was unable to type.  Thankfully I found SA and they suggested increasing my dose.  I took extra Pristiq and about 4 hours later I was able to type again and the brain fog was lifting.  After stabilising I have been following SA's tapering protocol and have only experienced mild withdrawal symptoms.

 

Is it withdrawal or relapse?  Or something else?


How do I know it's withdrawal and not relapse?

 

Tips for tapering off Celexa (citalopram)

 

This is your own Intro topic where you can ask questions and journal your progress.

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

thanks for the help! feeling a bit better

still a few problems with sleeping but just gotta battle through it!

withdrawal is NO JOKE PEOPLE

Link to comment
  • Moderator Emeritus

You are welcome.  I'm glad you are feeling a bit better.  Did you updose?

 

To help us out, please create a drug signature, dates, drugs, doses (include increases and decreases) - no symptoms or diagnoses.  Please update whenever you make a change.  This allows the mos to see your drug history at a glance.  Thank you.  Account Settings – Create or Edit a signature

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment
  • 2 months later...

just a quick update. quit 20mg citolapram cold turkey in late june and been on 0mg since

starting to feel better. no suicidal thoughts in a while. bad sleeping patterns. can be quite tired all day and not much motivation

but getting moments where things are starting to feel better. not much anxiety and starting to feel good.

my advice is to come off of anti depressants! it may be hard at first but its worth it!

i think a couple of the most important things during recovery are sleep and food! sleep it off! eat it off!

Link to comment
  • Moderator Emeritus
9 minutes ago, 100001abc said:

just a quick update. quit 20mg citolapram cold turkey in late june and been on 0mg since

starting to feel better. no suicidal thoughts in a while. bad sleeping patterns. can be quite tired all day and not much motivation

but getting moments where things are starting to feel better. not much anxiety and starting to feel good.

my advice is to come off of anti depressants! it may be hard at first but its worth it!

i think a couple of the most important things during recovery are sleep and food! sleep it off! eat it off!

 

Glad you’re starting to stabilise a bit 10001, 

 

Good to hear your suicidal thoughts are gone. Glad you’re feeling better. One of these days all of your symptoms will be gone. 

Amazing how you’re doing so well after going cold turkey. It certainly isn’t advised. Slow n steady is the way to go. I’ve been cold turkeyed in the past n it was horrific. I definitely wouldn’t recommend it to anyone. 

 

Im tapering slowly n still getting symptoms. 

 

Again, I’m glad to hear you are doing better.

 

Have a happy day☀️☀️☀️

Been on antipsychotics, benzos, ADs and opiates for chronic pain. 

Was cold turkeyed and put on and off lots of things. Was suicidal n ended up in a psych ward due to akathisia from WDs. When released I still had severe akathisia n was suicidal. Back to the ward and more meds. Tapered off one and have been trying to taper off Seroquel since. Many years of tapering. 

Tapered from 300mg of Seroquel to 7.5mg./2019:➡️ March 10=7.25mg ✔️  
April 17=7.0✔️ June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️

Oct 10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️                                
 2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️
 2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️

  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy